Investigational New Drugs

, Volume 27, Issue 4, pp 389–390

Blackberry-induced hand-foot skin reaction to sunitinib

  • Susan L. Boone
  • Gayle Jameson
  • Daniel Von Hoff
  • Mario E. Lacouture
SHORT REPORT

DOI: 10.1007/s10637-008-9196-2

Cite this article as:
Boone, S.L., Jameson, G., Von Hoff, D. et al. Invest New Drugs (2009) 27: 389. doi:10.1007/s10637-008-9196-2

Summary

Sunitinib is an orally administered small molecule that was approved by the US Food and Drug Administration in January 2006 as monotherapy for the treatment of patients with advanced renal cell carcinoma (RCC) and patients with gastrointestinal stromal tumor after disease progression on or intolerance to imatinib mesylate. Data pooled from multiple sunitinib dose-escalation trials showed that sunitinib is associated with various adverse events, with HFSR occurring in up to 20% of patients. We describe a 48-year-old woman with a history of metastatic colorectal cancer treated with single-agent sunitinib who developed pain and tenderness in areas of friction secondary to Blackberry use, and was diagnosed with trauma-induced hand-foot skin reaction (HFSR) secondary to sunitinib therapy.

Keywords

Hand-foot skin reaction Sunitinib 

Copyright information

© Springer Science+Business Media, LLC 2008

Authors and Affiliations

  • Susan L. Boone
    • 1
  • Gayle Jameson
    • 2
  • Daniel Von Hoff
    • 2
  • Mario E. Lacouture
    • 1
    • 3
  1. 1.Department of DermatologyNorthwestern University’s Feinberg School of MedicineChicagoUSA
  2. 2.Department of Medicine Arizona Cancer CenterTucsonUSA
  3. 3.SERIES Clinic, Robert H Lurie Comprehensive Cancer CenterNorthwestern UniversityChicagoUSA

Personalised recommendations